Alert archive / Colorado / High Wind Watches in 2016
High Wind Watch 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Feb 14, 2016, 3:01 PM MST for 9 counties in Colorado. It took effect at Feb 15, 2016, 10:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 14, 2016, 3:01 PM MST (22:01 UTC)
- In effect from
- Feb 15, 2016, 10:00 AM MST
- Expired
- Feb 15, 2016, 9:35 AM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 62 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2297 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
002 WWUS75 KBOU 142201 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 301 PM MST SUN FEB 14 2016 ...STRONG WINDS ACROSS THE FRONT RANGE EXPECTED TO STRENGTHEN FURTHER BY MONDAY... .STRONG NORTHWEST FLOW ALOFT AND A STRENGTHENING PRESSURE DIFFERENCE FROM WEST TO EAST ACROSS COLORADO WILL BRING INCREASING WINDS TO THE FRONT RANGE MONDAY. THE STRONGEST WINDS WILL OCCUR FROM THE FRONT RANGE FOOTHILLS ONTO THE NEARBY ADJACENT PLAINS. FROM I-25 EASTWARD...WINDS WILL BE SOMEWHAT LIGHTER BUT STILL GUSTY BY MONDAY AFTERNOON. COZ035-036-038-039-150615- /O.NEW.KBOU.HW.A.0001.160215T1500Z-160216T0100Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 301 PM MST SUN FEB 14 2016 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. * TIMING...WHILE GUSTY WINDS WILL DECREASE SOMEWHAT TONIGHT...STRONGER WINDS WILL LIKELY DEVELOP BY EARLY MONDAY MORNING AND STRENGTHEN THROUGH THE EARLY AFTERNOON HOURS. WINDS WILL SLOWLY DIMINISH MONDAY EVENING. * WINDS...WEST 20 TO 40 MPH WITH GUSTS TO 75 MPH POSSIBLE. * IMPACTS...STRONG WIND GUSTS WILL IMPACT TRAVEL ESPECIALLY ON NORTH-SOUTH ROADS. THIS INCLUDES HIGHWAY 93 BETWEEN BOULDER AND GOLDEN...U.S. 36 FROM BROOMFIELD THROUGH BOULDER...LYONS...AND ESTES PARK...HIGHWAY 287 NORTHWEST OF FORT COLLINS...AND THE PEAK TO PEAK HIGHWAY BETWEEN ESTES PARK AND CENTRAL CITY. SOME BLOWING SNOW CAN ALSO BE ANTICIPATED OVER THE HIGHER RIDGES AND PORTIONS OF THE PEAK TO PEAK HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$ BARJENBRUCH
3 follow-up statements
533 WWUS75 KBOU 150559 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1059 PM MST SUN FEB 14 2016 ...STRONG WINDS ACROSS THE FRONT RANGE EXPECTED TO STRENGTHEN FURTHER BY MONDAY... .STRONG NORTHWEST FLOW ALOFT AND A STRENGTHENING PRESSURE DIFFERENCE FROM WEST TO EAST ACROSS COLORADO WILL BRING INCREASING WINDS TO THE FRONT RANGE MONDAY. THE STRONGEST WINDS WILL OCCUR FROM THE FRONT RANGE FOOTHILLS ONTO THE NEARBY ADJACENT PLAINS. FROM I-25 EASTWARD...WINDS WILL BE SOMEWHAT LIGHTER BUT STILL GUSTY BY MONDAY AFTERNOON. COZ035-036-038-039-151600- /O.CON.KBOU.HW.A.0001.160215T1500Z-160216T0100Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 1059 PM MST SUN FEB 14 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 AM MST MONDAY THROUGH MONDAY AFTERNOON... * TIMING...WHILE GUSTY WINDS WILL DECREASE SOMEWHAT TONIGHT... STRONGER WINDS WILL LIKELY DEVELOP BY EARLY MONDAY MORNING AND STRENGTHEN THROUGH THE EARLY AFTERNOON HOURS. WINDS WILL SLOWLY DIMINISH MONDAY EVENING. * WINDS...WEST 20 TO 40 MPH WITH GUSTS TO 75 MPH POSSIBLE. * IMPACTS...STRONG WIND GUSTS WILL IMPACT TRAVEL ESPECIALLY ON NORTH-SOUTH ROADS. THIS INCLUDES HIGHWAY 93 BETWEEN BOULDER AND GOLDEN...U.S. 36 FROM BROOMFIELD THROUGH BOULDER...LYONS... AND ESTES PARK...HIGHWAY 287 NORTHWEST OF FORT COLLINS...AND THE PEAK TO PEAK HIGHWAY BETWEEN ESTES PARK AND CENTRAL CITY. SOME BLOWING SNOW CAN ALSO BE ANTICIPATED OVER THE HIGHER RIDGES AND PORTIONS OF THE PEAK TO PEAK HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$
509 WWUS75 KBOU 151127 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 427 AM MST MON FEB 15 2016 ...STRONG WINDS STILL POSSIBLE ACROSS THE FRONT RANGE FROM LATE THIS MORNING INTO THE EARLY EVENING HOURS... .STRONG NORTHWEST FLOW ALOFT AND A STRENGTHENING PRESSURE DIFFERENCE FROM WEST TO EAST ACROSS COLORADO WILL BRING INCREASING WINDS TO THE FRONT RANGE TODAY. THE STRONGEST WINDS WILL OCCUR FROM THE FRONT RANGE FOOTHILLS ONTO THE NEARBY ADJACENT PLAINS. FROM I-25 EASTWARD...WINDS WILL BE SOMEWHAT LIGHTER BUT STILL GUSTY BY AFTERNOON. COZ035-036-038-039-151930- /O.EXT.KBOU.HW.A.0001.160215T1700Z-160216T0700Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 427 AM MST MON FEB 15 2016 ...HIGH WIND WATCH NOW IN EFFECT FROM 10 AM MST THIS MORNING THROUGH THIS EVENING... * TIMING...STRONGER WINDS MAY DEVELOP LATE THIS MORNING AND STRENGTHEN THROUGH THE AFTERNOON HOURS. WINDS WILL SLOWLY DIMINISH LATE THIS EVENING. * WINDS...WEST 20 TO 40 MPH WITH GUSTS TO 75 MPH POSSIBLE. * IMPACTS...STRONG WIND GUSTS WILL IMPACT TRAVEL ESPECIALLY ON NORTH-SOUTH ROADS. THIS INCLUDES HIGHWAY 93 BETWEEN BOULDER AND GOLDEN...U.S. 36 FROM BROOMFIELD THROUGH BOULDER...LYONS... AND ESTES PARK...HIGHWAY 287 NORTHWEST OF FORT COLLINS...AND THE PEAK TO PEAK HIGHWAY BETWEEN ESTES PARK AND CENTRAL CITY. SOME BLOWING SNOW CAN ALSO BE ANTICIPATED OVER THE HIGHER RIDGES AND PORTIONS OF THE PEAK TO PEAK HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$
952 WWUS75 KBOU 151635 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 935 AM MST MON FEB 15 2016 ...HIGH WIND WARNING FOR THE FRONT RANGE AND ADJACENT HIGH PLAINS MAINLY UP NEAR THE WYOMING BORDER THIS AFTERNOON AND EVENING... .STRONG NORTHWEST FLOW ALOFT...A TIGHT PRESSURE GRADIENT FROM WEST TO EAST ACROSS NORTHERN COLORADO AND THE PRESENCE OF MOUNTAIN WAVE WILL PRODUCE STRONG AND IN SOME AREAS POTENTIALLY DAMAGING WESTERLY WINDS THIS AFTERNOON AND EVENING ON AND NEAR THE FRONT RANGE. THE STRONGEST WINDS WILL MOSTLY LIKELY OCCUR ON THE EAST FACE OF THE FRONT RANGE ROUGHLY FROM INTERSTATE 70 NORTH TO THE WYOMING BORDER...AND OVER THE ELEVATED TERRAIN ALONG THE WYOMING BORDER IN EASTERN LARIMER AND NORTHWEST WELD COUNTIES. WINDS WILL BE LIGHTER ON THE PLAINS OF NORTHEAST COLORADO...BUT STILL GUSTY THIS AFTERNOON AND EARLY EVENING. COZ039-151745- /O.CAN.KBOU.HW.A.0001.160215T1700Z-160216T0700Z/ BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING THE CITIES OF...ARVADA...BOULDER...GOLDEN...LAKEWOOD... LONGMONT 935 AM MST MON FEB 15 2016 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WATCH. GUSTY AND ERRATIC WESTERLY WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH EARLY THIS EVENING ALONG THE BASE OF THE FRONT RANGE FOOTHILLS ACROSS IN EASTERN BOULDER...WESTERN BROOMFIELD AND EASTERN JEFFERSON COUNTIES. WIND SPEEDS ARE NOT EXPECTED TO REACH HIGH WIND CRITERIA IN THESE AREAS...ALTHOUGH OCCASIONAL GUSTS COULD STILL APPROACH 50 MPH. MOTORISTS ESPECIALLY THOSE TRAVELING ON NORTH-SOUTH ROADS SUCH AS STATE HIGHWAY 93 BETWEEN BOULDER TO GOLDEN...AND U.S. HIGHWAY 34 FROM BROOMFIELD TO NEAR LYONS SHOULD REMAIN ALERT TO STRONG AND SUDDEN CROSS WINDS. $$ COZ035-036-160045- /O.UPG.KBOU.HW.A.0001.160215T1700Z-160216T0700Z/ /O.NEW.KBOU.HW.W.0001.160215T1800Z-160216T0700Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 935 AM MST MON FEB 15 2016 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...NORTHWEST WINDS WILL STRENGTHEN AND BECOME QUITE GUSTY EARLY THIS AFTERNOON...AND BECOME EVEN STRONGER LATE THIS AFTERNOON THROUGH THIS EVENING. WINDS IN MOST AREAS SHOULD THEN GRADUALLY DIMINISH AFTER MIDNIGHT. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO AROUND 75 MPH. * IMPACTS...THESE STRONG AND VERY GUSTY WINDS WILL IMPACT TRAVEL ESPECIALLY ON NORTH-SOUTH ROADS. THIS INCLUDES U.S. HIGHWAY 36 FROM LYONS TO ESTES PARK...HIGHWAY 287 NORTHWEST OF FORT COLLINS TO THE WYOMING BORDER...AND THE PEAK-TO-PEAK HIGHWAY BETWEEN CENTRAL CITY TO ESTES PARK. THE STRONG WINDS MAY ALSO PRODUCE AREAS OF BLOWING SNOW ON THE HIGHER RIDGES AND ALONG PORTIONS OF THE PEAK-TO-PEAK HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD SECURE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN HIGH PROFILE OR LIGHT WEIGHT VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE LATER TONIGHT. BLOWING SNOW COULD ALSO SIGNIFICANTLY REDUCE VISIBILITIES AND CAUSE ROADS TO BECOME ICY. && $$ COZ038-160045- /O.UPG.KBOU.HW.A.0001.160215T1700Z-160216T0700Z/ /O.NEW.KBOU.HW.W.0001.160215T1800Z-160216T0700Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN 935 AM MST MON FEB 15 2016 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON AND CONTINUE THROUGH MUCH OF THIS EVENING. WINDS SHOULD DIMINISH IN MOST AREAS BY MIDNIGHT. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO AROUND 65 MPH. * IMPACTS...STRONG AND GUSTY WINDS WILL IMPACT TRAVEL ESPECIALLY ON NORTH-SOUTH ROADS...SUCH AS U.S. HIGHWAY 287 NORTHWEST OF FORT COLLINS...AND INTERSTATE 25 FROM NEAR FORT COLLINS TO THE WYOMING BORDER. THE STRONG WINDS MAY PRODUCE SOME BLOWING DUST WHICH COULD BRIEFLY REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD SECURE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE LATER TONIGHT. && $$ BAKER
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Feb 14, 9:56 AM MST, 5 hours 5 minutes earlier.
Area forecast discussion, Feb 14, 9:56 AM MST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 956 AM MST SUN FEB 14 2016 .UPDATE... ISSUED AT 955 AM MST SUN FEB 14 2016 W/NWLY SFC WINDS HAVE BEEN QUITE STRONG ABOVE TIMBERLINE THIS MORNING WITH LOCALIZED GUSTS UPWARDS OF 70 MPH. HIGH MTN CAMS INDICATED CONSIDERABLE BLOWING SNOW MAINLY ABOVE TIMBERLINE. HOWEVER IN THE PAST HOURS...THESE SAME WIND SENSORS HAVE SHOWN A DROP OFF IN WIND SPEEDS. THIS MATCHES WELL WITH MODEL GUIDANCE AS IT INDICATES A REDUCTION IN MTN TOP FLOW DURING THE NEXT 2-4 HRS... THEN A STEADY INCREASE AS THE NOSE OF A 120-130KT JET PASSES OVER NRN COLORADO. AS FOR THE SNOW POTENTIAL IN THE HIGH COUNTRY... SLOW GOING NEXT FEW HOURS...THEN A STEADY INCREASE IN BOTH COVERAGE AND INTENSITY AS 700-500MB QUASI-GEOSTROPHIC ASCENT INCREASING AND COLD AIR ADVECTION KICKS IN THE WAKE OF A WEAK SHORTWAVE TROUGH MODELS SHOW SWEEPING ACROSS N-CNTRL/NERN COLORADO LATER THIS AFTERNOON. THE CONVEYOR PACIFIC MOISTURE UPSTREAM OF NWRN COLORADO DOES NOT LOOK TERRIBLY DEEP...BUT COMBO OF LARGE SCALE LIFT AND OROGRAPHIC FORCING SHOULD HAVE LITTLE TROUBLE GENERATING THE SNOW AMOUNTS INDICATED IN THE WINTER WEATHER ADVISORY ISSUED FOR THE NRN MTN ZONES 31..33-34 STARTING AT 19Z TODAY. STG WINDS...BITTER COLD WIND CHILLS AND CONSIDERABLE BLOWING SNOW MAY POSE MORE OF A PROBLEM FOR MTN RESIDENTS AND HIGH COUNTRY TRAVELERS ESPLY THOSE CROSSING THE HIGH PASSES LATER THIS AFTERNOON AND EVENING. ELSEWHERE...WESTERLY WINDS IN THE FRONT RANGE FOOTHILLS ARE ALSO EXPECTED TO STRENGTHEN THIS AFTERNOON. COULD SEE GUSTS IN THE 45-55 MPH RANGE. NEARBY PLAINS ALREADY SEEING THESE GUSTY WLY WINDS WITH THE STNRY MTN WAVE HELPING TO MIX DOWN STRONGER FLOW ALOFT. SHOULD SEE THE STRONGER GUSTY WLY WINDS FIRST WITHIN THE I-25 CORRIDOR AND THEN OUT ACROSS THE NERN PLAINS THIS AFTERNOON. IN ADDITION...MODEL CROSS SECTIONS SHOW CLOUD BASES LOWERING OVER THE NERN PLAINS THIS AFTERNOON WITH PASSAGE OF THE WEAK SHORTWAVE. ITS POSSIBLE WE COULD SEE A FEW LIGHT RAIN SHOWERS OR RAIN/SNOW SHOWERS OUT THERE...BUT MEASURABLE PRECIP NOT LIKELY AS THE SUB- CLOUD LAYER APPEARS QUITE DRY. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 335 AM MST SUN FEB 14 2016 RATHER STG WNW FLOW ALOFT WILL CONTINUE OVER NRN CO THRU TONIGHT. MOISTURE WILL GRADUALLY INCREASE IN THE MTNS BY MIDDAY WITH BETTER LAPSE RATES BY AFTN. THUS SHOULD SEE A GRADUAL INCREASE IN SNOW BY AFTN WHICH WILL CONTINUE THRU THE EVENING HOURS ESPECIALLY ALONG AND NORTH OF I-70. AFTER MIDNIGHT MOISTURE WILL DECREASE SOMEWHAT HOWEVER WILL STILL SEE PERIODS OF LIGHTER OROGRAPHIC SNOW IN MOST MTN AREAS. MEANWHILE GUSTY WINDS WILL PRODUCE AREAS OF BLOWING SNOW ABV 10000 FT. WILL ISSUE AN ADVISORY FOR MTN AREAS ALONG AND NORTH OF I-70 THIS AFTN THRU TONIGHT. PORTIONS OF ZN 31 COULD GET CLOSE TO WARNING CRITERIA IF LATEST HRRR IS CORRECT. AT LOWER ELEVATIONS A PACIFIC FNT WILL MOVE ACROSS THIS AFTN WITH GUSTY NWLY WINDS DEVELOPING FM THE FOOTHILLS ACROSS THE PLAINS. WITH STG DOWNSLOPE COMPONENT IN PLACE PCPN POTENTIAL OVER NERN CO LOOKS TO BE RATHER LOW HOWEVER THERE WILL BE SOME MID LVL QG ASCENT LATER THIS AFTN INTO THE EARLY EVENING HOURS SO WILL KEEP IN A SLIGHT CHC OF SHOWERS. AS FOR HIGHS READINGS WILL BE COOLER THIS AFTN WITH TEMPS IN THE UPPER 40S TO LOWER 50S ACROSS NERN CO. AS FOR HIGH WIND THREAT OVERALL THERE IS NEVER REALLY MUCH OF A MTN WAVE FOR ANY EXTENDED PERIOD OF TIME TODAY OR TONIGHT. THUS DON'T EXPECT ANY WIDESPREAD HIGH WINDS ALTHOUGH THERE COULD BE A FEW BRIEF HIGHER GUSTS IN THE NORMAL WINDY AREAS IN AND NR THE FOOTHILLS. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 335 AM MST SUN FEB 14 2016 MODELS HAVE STRONG NORTHWESTERLY FLOW ALOFT FOR THE FORECAST AREA MONDAY THROUGH TUESDAY NIGHT. JET LEVEL SPEEDS ARE 80 TO 110 KNOTS ALL FOUR PERIODS. THE QG VERTICAL VELOCITY FIELDS HAVE WEAK DOWNWARD SYNOPTIC SCALE ENERGY FOR THE CWA ALL FOUR PERIODS. THE BOUNDARY LAYER FLOW LOOKS TO BE DOMINATED BY DOWNSLOPING THROUGH TUESDAY NIGHT. FOR MOISTURE...THERE IS SOME PROGGED OVER THE HIGH MOUNTAINS MONDAY INTO MONDAY EVENING...THEN IT DECREASES. THERE IS SOME OVER THE PLAINS...MOSTLY IN THE UPPER AND MID LEVELS MONDAY. TUESDAY AND TUESDAY NIGHT ARE PRETTY DRY IN ALL AREAS. THE QPF FIELDS SHOWS LIMITED SNOWFALL IN THE HIGH MOUNTAINS MONDAY AND MONDAY NIGHT. FOR POPS...NOTHING FOR THE PLAINS...TO DRY AND DOWNSLOPING. FOR THE MOUNTAINS...THERE IS SOME MOISTURE MONDAY AND MONDAY NIGHT AS WELL AS HELP WITH OROGRAPHICS...HOWEVER... MOISTURE DECREASES SLOWLY THROUGH THOSE TWO PERIODS...THERE IS SLIGHT WARM AIR ADVECTION...AND NO HELP FROM SYNOPTIC SCALE LIFT. CURRENT GFE GRIDS HAVE 50-80% POPS IN THE HIGH MOUNTAINS MONDAY AND MONDAY NIGHT...THIS LOOK REASONABLE. SNOWFALL AMOUNTS WILL BE HIGHEST IN ZONE 31...BUT HIGHLIGHT CRITERIA AMOUNTS ARE UNLIKELY. FOR TEMPERATURES...MONDAY'S HIGHS ARE 1-3 C WARMER THAN TODAY'S. TUESDAY HIGHS ARE 1-2 C WARMER THAN MONDAY'S. FOR THE LATER DAYS ...WEDNESDAY THROUGH SATURDAY...AN UPPER RIDGE MOVES ACROSS WEDNESDAY INTO EARLY THURSDAY. A WEAK UPPER TROUGH THEN PUSHES THROUGH BY FRIDAY MORNING. FLAT UPPER RIDGE RETURNS THROUGH EARLY SATURDAY. ZONAL FLOW IS PROGGED DON SATURDAY. THERE MAY BE ENOUGH ENERGY AND MOISTURE FOR LIMITED MOUNTAIN POPS THURSDAY AFTERNOON INTO EARLY FRIDAY. TEMPERATURES WILL STAY ABOVE SEASONAL NORMALS ALL FOUR DAYS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 955 AM MST SUN FEB 14 2016 WESTERLY WINDS HAVE FINALLY TAKEN HOLD OF THE DENVER METRO AREA WITH THE MTN WAVE AND LEE TROUGH MOVING OFF AND AWAY FROM THE FRONT RANGE. CANNOT DISCOUNT OCCASIONAL S-SELY WINDS AT KAPA AND KDEN NEXT HOUR OR TWO...BUT PREVAILING WIND SHOULD BE W-NWLY. CLOSE TO THE FOOTHILLS...WINDS AT KBJC SHOULD STAY W-NWLY REST OF THE DAY AND AT TIMES QUITE STRONG WITH PEAK GUSTS POTENTIALLY TO AROUND 40KTS. WIND SPEEDS NOT LIKELY TO BE AS STRONG AT KDEN AND KAPA BUT GUSTS TO 30 KTS OR SO NOT OUT OF THE QUESTION THIS AFTERNOON. NO PRECIP TODAY AND CIGS SHOULD REMAIN ABOVE 7000 FEET AGL. && .BOU WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 AM MST MONDAY FOR COZ034. WINTER WEATHER ADVISORY UNTIL 5 PM MST MONDAY FOR COZ031-033. && UPDATE...BAKER SHORT TERM...RPK LONG TERM...RJK AVIATION...BAKER
Hazardous weather outlook, Feb 14, 10:27 AM MST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1027 AM MST SUN FEB 14 2016 COZ030>051-151730- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1027 AM MST SUN FEB 14 2016 ...WINTER WEATHER ADVISORY FOR THE CENTRAL AND NORTHERN MOUNTAINS THIS AFTERNOON THROUGH MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SNOWFALL AND WIND SPEEDS WILL INCREASE IN THE MOUNTAINS OF NORTH CENTRAL COLORADO THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. THE HIGH MOUNTAIN PASSES WILL LIKELY BARE THE BRUNT OF A WEATHER DISTURBANCE AND STRONG JET STREAM PASSING OVER THE OUTLOOK AREA THIS AFTERNOON AND EVENING. PERIODS OF MODERATE SNOWFALL AND WESTERLY WINDS OF 35 TO 65 MPH ON THE MOUNTAIN PASSES AND UP AROUND THE EISENHOWER TUNNEL COULD AT TIMES PRODUCE WHITE OUT CONDITIONS. THIS COULD RESULT IN TEMPORARY ROAD CLOSURES. SNOW ACCUMULATIONS IN THE HIGH COUNTRY BY LATE TONIGHT WILL RANGE FROM 5 TO 12 INCHES WITH THE GREATER TOTALS ON THE HIGHER WEST AND NORTHWEST FACING MOUNTAIN SLOPES AND PASSES. THE FRONT RANGE FOOTHILLS WILL ALSO EXPERIENCE STRONG AND GUSTY WESTERLY WINDS OF 30 TO 50 MPH REST OF TODAY AND TONIGHT...WITH EVEN STRONGER GUSTS TO AROUND 65 MPH IN THOSE AREAS PRONE TO HIGH WINDS. THIS MAY RESULT IN AREAS OF BLOWING SNOW. ON THE PLAINS...EXPECT WEST TO NORTHWEST WINDS OF 15 TO 25 MPH THIS AFTERNOON AND EVENING...WITH GUSTS TO AROUND 40 MPH ALONG THE BASE OF THE FOOTHILLS AND ALONG THE CHEYENNE RIDGE NEAR THE WYOMING BORDER. THERE IS ALSO A SLIGHT CHANCE OF RAIN SHOWERS ON THE NORTHEAST PLAINS THIS AFTERNOON AND A SLIGHT CHANCE OF SNOW SHOWERS THIS EVENING. SNOW ACCUMULATION IS NOT LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW WILL CONTINUE IN THE HIGH MOUNTAINS MONDAY AND COME TO AN END LATE MONDAY NIGHT OR EARLY TUESDAY. ADDITIONAL SNOWFALL AMOUNTS WILL BE UP TO 6 INCHES IN THE HIGH MOUNTAINS. GUSTY WEST WINDS UP TO 60 MPH WILL PRODUCE AREAS OF BLOWING SNOW AND POOR VISIBILITIES OVER THE HIGHER PASSES. THE PLAINS WILL REMAIN DRY NEXT WEEK WITH ABOVE NORMAL TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/MEIER
In the hours before
Local storm report, Feb 14, 10:02 AM MST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1002 AM MST SUN FEB 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM NON-TSTM WND GST 4 WSW ELDORADO SPRINGS 39.90N 105.34W
02/14/2016 M75.00 MPH JEFFERSON CO TRAINED SPOTTER
0917 AM NON-TSTM WND GST 2 SSE GOLD HILL 40.03N 105.40W
02/14/2016 E91.00 MPH BOULDER CO TRAINED SPOTTER
1145 PM NON-TSTM WND GST LYONS 40.22N 105.27W
02/13/2016 M69.00 MPH BOULDER CO TRAINED SPOTTER
1126 PM NON-TSTM WND GST 2 SSE GOLD HILL 40.04N 105.39W
02/13/2016 E87.00 MPH BOULDER CO MESONET
0948 PM NON-TSTM WND GST 2 SSW CRESCENT VILLAGE 39.90N 105.34W
02/13/2016 E67.00 MPH JEFFERSON CO MESONET
0933 PM NON-TSTM WND GST 5 SW ELDORADO SPRINGS 39.88N 105.34W
02/13/2016 E63.00 MPH JEFFERSON CO MESONET
0915 PM NON-TSTM WND GST 3 SSW BOULDER 39.99N 105.27W
02/13/2016 M65.00 MPH BOULDER CO TRAINED SPOTTER
NCAR MESA SITE
0837 PM NON-TSTM WND GST 2 NE BOULDER 40.05N 105.22W
02/13/2016 E58.00 MPH BOULDER CO MESONET
0836 PM NON-TSTM WND GST 1 ESE WHEAT RIDGE 39.77N 105.07W
02/13/2016 M53.00 MPH JEFFERSON CO CO-OP OBSERVER
0834 PM NON-TSTM WND GST 2 NE MORRISON 39.67N 105.16W
02/13/2016 E71.00 MPH JEFFERSON CO MESONET
0832 PM NON-TSTM WND GST GENESEE 39.69N 105.27W
02/13/2016 E63.00 MPH JEFFERSON CO MESONET
0822 PM NON-TSTM WND GST 3 S SUPERIOR 39.89N 105.15W
02/13/2016 E58.00 MPH JEFFERSON CO MESONET
0818 PM NON-TSTM WND GST 1 SE GOLDEN 39.73N 105.20W
02/13/2016 E70.00 MPH JEFFERSON CO MESONET
0813 PM NON-TSTM WND GST ARVADA 39.82N 105.11W
02/13/2016 E54.00 MPH JEFFERSON CO MESONET
0810 PM NON-TSTM WND GST 2 SW GOLDEN 39.72N 105.24W
02/13/2016 E66.00 MPH JEFFERSON CO MESONET
0803 PM NON-TSTM WND GST 3 SW ROCKY FLATS 39.87N 105.24W
02/13/2016 E73.00 MPH JEFFERSON CO MESONET
&&
KFREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 4:18 AM MST | Winter Weather Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 44 hr |
Nearby
High Wind Watches in Colorado, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.